MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Model Number 828810PL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a certas valve (id 828810pl ) failed in a pediatric patient due to yellowish build up on distal end of valve.The valve was acceptable upon initial implantation.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id (b)(4)) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.However, the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.Since no valve was returned for investigation this could not be confirmed.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received - was the issue detected during or after implantation? answer: after.- current status of the patient.Answer: doing well, but has had two subsequent vp shunt revisions on (b)(6) 2023.- did the patient have any sigs and symptoms due to the product problem? answer: yes, shunt malfunction radiographically, but not symptomatically.- was the valve replaced? answer: a new fixed medium pressure valve was placed on (b)(6) 2022 at the time of explant of the certas valve.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828810pl) was returned for evaluation.Device history record - the product code 82-8810pl with lot 6105683, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected; biological debris around the cam was noted.The valve was hydrated.The valve was tested for programming and pressure then failed the test.The valve passed the test for occlusion, leaks and reflux.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the motor.The root cause for the issue reported by the customer is due to biological debris and protein build up interfering with the valve mechanism.As during the investigation, the biological debris were found.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15981306
Report Number3013886523-2022-00575
Device Sequence Number17892026
Product Code JXG
UDI-Device Identifier10381780529316
UDI-Public(01)10381780529316(17)261231(10)6105683
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number828810PL
Device Catalogue Number828810PL
Device Lot Number6105683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer03/16/2023
06/20/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/29/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown